Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 19, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Mar 30, 2011, 6:35 AM MDT for El Paso County, Hudspeth County, Texas; 8 counties in New Mexico. It took effect at Mar 30, 2011, 1:55 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2011, 6:35 AM MDT (12:35 UTC)
- In effect from
- Mar 30, 2011, 1:55 PM MDT
- Expired
- Mar 30, 2011, 8:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 12:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 0.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2864 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
094 WWUS84 KEPZ 301235 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 635 AM MDT WED MAR 30 2011 ...A FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY AFTERNOON AND EVENING FOR THE LOWLANDS OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FOR FAR WEST TEXAS DUE TO WINDS GREATER THAN 20 MPH...RELATIVE HUMIDITY 15 PERCENT OR LOWER AND HIGH OR GREATER FIRE DANGER RATINGS... .A TROUGH OF LOW PRESSURE TRACKING ACROSS THE REGION THIS AFTERNOON WILL BRING VERY DRY AIR AND GUSTY NORTHWEST WINDS. WEAK LEE SIDE TROUGH DEVELOPMENT IS ALSO EXPECTED...WHICH WILL CONTRIBUTE TO THE INCREASE IN WINDS. THE COMBINATION OF LOW HUMIDITY AND STRONG WINDS WITH HIGH OR GREATER FIRE DANGER RATINGS WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. NMZ111-112-TXZ055-056-302045- /O.UPG.KEPZ.FW.A.0016.110330T2000Z-110331T0200Z/ /O.NEW.KEPZ.FW.W.0019.110330T2000Z-110331T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 635 AM MDT WED MAR 30 2011 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * LOCATION...LOWLANDS OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS EXCEEDING 35 MPH. * RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS. * TIMING...2 PM TO 8 PM WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND NFDRS FIRE DANGER RATINGS OF HIGH OR GREATER WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS. && $$ NMZ110-302045- /O.NEW.KEPZ.FW.W.0019.110330T2000Z-110331T0200Z/ SOUTHWEST MOUNTAINS- 635 AM MDT WED MAR 30 2011 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. * LOCATION... * WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS EXCEEDING 35 MPH. * RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS. * TIMING... PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND AND NFDRS FIRE DANGER RATINGS OF HIGH OR GREATER WILL CREATE CREATE CRITICAL FIRE WEATHER CONDITIOINS. && $$
1 follow-up statement
756 WWUS84 KEPZ 301955 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 155 PM MDT WED MAR 30 2011 ...A FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON AND EVENING FOR THE LOWLANDS OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FOR FAR WEST TEXAS DUE TO WINDS GREATER THAN 20 MPH... RELATIVE HUMIDITY 15 PERCENT OR LOWER AND HIGH OR GREATER FIRE DANGER RATINGS... .A TROUGH OF LOW PRESSURE TRACKING ACROSS THE REGION WILL BRING VERY DRY AIR AND GUSTY NORTHWEST WINDS. WEAK LEE SIDE TROUGH DEVELOPMENT IS ALSO EXPECTED...WHICH WILL CONTRIBUTE TO THE INCREASE IN WINDS. THE COMBINATION OF LOW HUMIDITY AND STRONG WINDS WITH HIGH OR GREATER FIRE DANGER RATINGS WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. NMZ110>112-TXZ055-056-310200- /O.EXT.KEPZ.FW.W.0019.110330T1955Z-110331T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 155 PM MDT WED MAR 30 2011 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING. * LOCATION...LOWLANDS OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS EXCEEDING 35 MPH. * RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS. * TIMING...2 PM TO 8 PM WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND NFDRS FIRE DANGER RATINGS OF HIGH OR GREATER WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 30, 3:29 AM MDT, 3 hours 6 minutes earlier.
Area forecast discussion, Mar 30, 3:29 AM MDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
329 AM MDT WED MAR 30 2011
.SYNOPSIS...
WEST TO SOUTHWEST WINDS WILL BRING WARM DRY WEATHER TO SOUTHERN
NEW MEXICO AND WESTERN TEXAS TODAY THROUGH THE WEEKEND. AN UPPER
DISTURBANCE WILL RESULT IN BREEZY CONDITIONS THIS AFTERNOON WITH
A LOW PRESSURE SYSTEM CAUSING WINDY CONDITIONS SATURDAY THROUGH
MONDAY. A COLD FRONT WILL BRING COOLER NEAR NORMAL TEMPERATURES
MONDAY AND TUESDAY.
&&
.DISCUSSION...
UPPER SHORT WAVE WILL DROP SOUTHEASTWARD ACROSS THE CWA TODAY
WHILE LEE SURFACE TROUGH EXTENDS THROUGH EASTERN NEW MEXICO. WITH
WARM DRY AIR MASS FLOWING INTO THE CWA MIXING HEIGHTS WILL EXTEND
TO NEAR 600 MB. THESE FACTORS WILL RESULT IN BREEZY CONDITIONS
THIS AFTERNOON WITH FIRE DANGER REMAINING ELEVATED. HIGH AMPLITUDE
RIDGE WILL THEN DRIFT SLOWLY EASTWARD ACROSS THE GREAT BASIN AND
INTO THE ROCKY MOUNTAINS THURSDAY AND FRIDAY WITH WEAK HIGH
PRESSURE AT THE SURFACE. ATTENDANT SUBSIDENCE AND SUNSHINE WILL
CAUSE TEMPERATURES TO INCREASE FURTHER WITH HIGHS APPROACHING
RECORD LEVELS BY SATURDAY AFTERNOON. LIGHTER WINDS EXPECTED FROM
THIS PATTERN THURSDAY AND FRIDAY BUT BREEZY TO WINDY CONDITIONS
WILL OCCUR AGAIN SATURDAY AFTERNOON AS LEE TROUGH DEVELOPS TO
THE EAST.
MUCH STRONGER AND DEEP UPPER LOW EXPECTED TO DROP SOUTHEASTWARD
ACROSS THE ROCKY MOUNTAINS SUNDAY AND MONDAY WITH PRONOUNCED LEE
CYCLOGENESIS ENSUING ALONG THE FRONT RANGE. STRENGTHENING LOW AND
MID LEVEL GRADIENTS WILL THUS OCCUR ON SUNDAY WITH MIXING HEIGHTS
TO 600 MB BY LATE AFTERNOON WHERE WIND SPEEDS WILL BE NEAR 50 KT.
THIS INDICATES SURFACE WINDS WILL AT LEAST INCREASE TO ADVISORY
LEVELS SUNDAY AFTERNOON. WINDY CONDITIONS WILL PERSIST AGAIN ON
MONDAY AS TROUGH AXIS AND AN ASSOCIATED COLD FRONT SWEEP THROUGH
THE CWA. THE ECMWF CONTINUES TO FORECAST A DEEPER SYSTEM WITH EVEN
A CLOSED 500 MB LOW MOVING ACROSS THE LAS CRUCES AREA ON MONDAY.
ASSOCIATED DYNAMIC FORCING AND COLD AIR ALOFT COULD INDUCE LOWLAND
RAINS AND HIGH MOUNTAIN SNOWS SHOULD THE ECMWF VERIFY BUT AT THIS
TIME WILL KEEP AREA DRY GIVEN THE UNCERTAINTIES. WITH FRONTAL
PASSAGE IT IS LIKELY TUESDAY TEMPERATURES WILL FALL TO NEAR OR
BELOW NORMAL.
&&
.AVIATION...
WEST TO SOUTHWEST WINDS WILL BRING DRY WEATHER AND VFR CONDITIONS
THROUGH THURSDAY AFTERNOON WITH AREAS OF CEILINGS ABOVE 10,000
FEET AGL. WINDS WILL GUST UP TO 30 MPH THIS AFTERNOON WITH A FEW AREAS
OF MODERATE TURBULENCE BELOW 10,000 FEET AGL...MAINLY ALONG
EASTERN SLOPES.
&&
.FIRE WEATHER...
WEST TO SOUTHWEST WINDS WILL SUSTAIN DRY WEATHER WITH ABOVE NORMAL
TEMPERATURES TODAY THROUGH SUNDAY WITH DAYTIME MINIMUM HUMIDITIES
AROUND 10 TO 15 PERCENT, THUS THE FIRE DANGER WILL REMAIN VERY
HIGH TO EXTREME. AN UPPER DISTURBANCE WILL BRING BREEZY
WINDS THIS AFTERNOON WITH RED FLAG CONDITIONS EXPECTED. A STRONGER
LOW PRESSURE SYSTEM WILL RESULT IN STRONG WINDS SATURDAY THROUGH
MONDAY WITH RED FLAG CONDITIONS LIKELY EACH AFTERNOON. A COLD
FRONT WILL BRING COOLER NEAR NORMAL TEMPERATURES MONDAY AND
TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 82 52 84 53 88 / 0 0 0 0 0
SIERRA BLANCA TX 81 47 81 46 86 / 0 0 0 0 0
LAS CRUCES 81 47 83 50 88 / 0 0 0 0 0
ALAMOGORDO 77 46 81 49 83 / 0 0 0 0 0
CLOUDCROFT 58 39 62 43 65 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 79 45 82 48 85 / 0 0 0 0 0
SILVER CITY 73 41 77 43 79 / 0 0 0 0 0
DEMING 80 42 82 44 85 / 0 0 0 0 0
LORDSBURG 81 45 84 45 87 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 2 PM MDT THIS AFTERNOON THROUGH THIS
EVENING FOR NMZ111-112.
TX...FIRE WEATHER WATCH FROM 2 PM MDT THIS AFTERNOON THROUGH THIS
EVENING FOR TXZ055-056.
&&
05 ROGASHHazardous weather outlook, Mar 30, 5:36 AM MDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 536 AM MDT WED MAR 30 2011 NMZ022>025-030>032-TXZ055-056-311215- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 536 AM MDT WED MAR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDS MAY GUST TO 30 MPH OVER A FEW LOCATIONS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY BREEZY TO WINDY SATURDAY WITH WEST WINDS GUSTING TO 35 MPH. WINDY ON SUNDAY WITH WEST WINDS GUSTING TO 50 MPH RESULTING IN AREAS OF LOW VISIBILITIES FROM BLOWING DUST. WINDY AGAIN MONDAY WITH NORTHWEST WINDS GUSTING TO AROUND 40 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 9:22 PM MDT | Fire Weather Watch | EPZ | El Paso, Hudspeth | 9 hr |
Nearby
Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.